question-icon

What causes stomach pain and mucus in stool post intake of Kaopectate?

default
Posted on Mon, 25 Jul 2016
Question: 4 days ago I started having diarrhea and I took some kaopectate thinking it would help. It might have a little because my stools weren't so runny the next day. What concerns me is it is almost Tuesday and my stomach is still hurting (although not badly, sort of like I have bad gas), and my stools are are thin and mucousy and seem to be kind of heavy and not floaty like they are most of the time. Sometimes it's a small amount of something that that looks kind of light pinkish mucous substance and I haven't had that happen before. Is this possibly a bacterial infection?
doctor
Answered by Dr. V. N. S. Parinam (1 hour later)
Brief Answer:
Giardiasis or Amoebiasis

Detailed Answer:
Hi,

Thanks for the query.

The description about the bowel movements and stool appearance reminds me of giardiasis or Amoebiasis. They are parasites and not bacteria.
You need a good course of anti parasitic drugs like Mebendazole or Albendazole. Alternatively there are some good gut bacteria that turn bad sometimes and cause such movements they can be killed by Metronidazole type of medicines. Later these good bacteria can be replenished with external supplements like Lactobacillus.
All in all I feel you need a course of anti infective agents prescribed by your doctor only as they are with prescription.
Till then have soft and bland food that is easily digestible in nature.

Hope this is useful answer.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. V. N. S. Parinam

General & Family Physician

Practicing since :2008

Answered : 1729 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes stomach pain and mucus in stool post intake of Kaopectate?

Brief Answer: Giardiasis or Amoebiasis Detailed Answer: Hi, Thanks for the query. The description about the bowel movements and stool appearance reminds me of giardiasis or Amoebiasis. They are parasites and not bacteria. You need a good course of anti parasitic drugs like Mebendazole or Albendazole. Alternatively there are some good gut bacteria that turn bad sometimes and cause such movements they can be killed by Metronidazole type of medicines. Later these good bacteria can be replenished with external supplements like Lactobacillus. All in all I feel you need a course of anti infective agents prescribed by your doctor only as they are with prescription. Till then have soft and bland food that is easily digestible in nature. Hope this is useful answer.